Depression Community
lexapro
About This Community:

This patient support community is for discussions relating to depression, counseling, sleep problems, and nutrition.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

lexapro

hi
I have just started Lexapro 5mg for depression and anxiety. I also have an underlying illness that causes me alot of nausea and pain in my centre upper abdomin (abdomen). I am currently undergoing tests for this. I have had this for over a month and this is what has made me extra depressed. I have also lost 7kgs.
Does anyone here have physical symptoms with there depresson?
Also what has your Lexapro experience been like?
Related Discussions
3 Comments Post a Comment
Blank
1390847_tn?1344661068
For me, Lexapro caused A LOT of nausia.  Its not necessarily a bad thing though, because my psyciatrist explained to me that you have brain cells in your stomach and Lexapro works to balence out the chemical Seratonin in your brain (chemical for happiness).  Seratonin is also present in your stomach so when your nausious its actually just the seratonin becoming more balanced.  It also made my anxiety much worse for the first week, but then it lessened after that.  
I dont want to discourage you from this, because it is a very effective drug for many people.  Also, its not addicting and isnt as aggresive (aggressive) as other drugs.  Also, you can be weened off of it when you feel like your able to manage anxiety on your own.  
I dont exactly know if i have physical symptoms that come from depression, but I associate them with it becuase there is no other explainations.  Sometimes My whole body just aches, for no reason.  And i notice it happens when im really feeling down.  Also fatigue, and just lack of energy.
I wish you well
Blank
Avatar_m_tn
I took 1 Lexapro and I became super nervous and anxious about 4 hrs later. I don't know if it was the drug or it was me? Im sure my physical symptoms aren't from depression, I think my depression is from the physical stuff. Anyway I went to a different dr today and his going to get me in for a Endoscopy on Monday. So fingers crossed. Thanks for your advice.
Blank
1390847_tn?1344661068
Good luck.  Getting anxious after taking the Lexapro was probably just from that. it can actually increase your anxiety as a side effect, but once you fight through it, it should go away in a week or so..sometimes less.  Also, you could have gotten anxious because you were nervous about trying a new med.  
Well, good luck with everything!
Blank
Post a Comment
To
Recent Activity
1302038_tn?1409939502
Blank
TinaR10 commented on TinaR10's status
33 mins ago
1302038_tn?1409939502
Blank
TinaR10 commented on Grace358's status
34 mins ago
1302038_tn?1409939502
Blank
TinaR10 96 days or less then Grace ... Comment
36 mins ago
MedHelp Health Answers
Blank
Mood Tracker
Track your mood over time
Start Tracking Now
Top Mood Disorders Answerers
585414_tn?1288944902
Blank
ILADVOCATE
NY
1551327_tn?1413260224
Blank
Bubulous
Tompkinsville, KY
1110049_tn?1409405744
Blank
4Maddie44
Dorset, United Kingdom
480448_tn?1403547723
Blank
nursegirl6572
PA
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_m_tn
Blank
Kermit the Hermit
Lost My Mind & House, IL
Depression Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Mood Disorders Answerers
585414_tn?1288944902
Blank
ILADVOCATE
NY
1551327_tn?1413260224
Blank
Bubulous
Tompkinsville, KY
1110049_tn?1409405744
Blank
4Maddie44
Dorset, United Kingdom
480448_tn?1403547723
Blank
nursegirl6572
PA
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_m_tn
Blank
Kermit the Hermit
Lost My Mind & House, IL